Nonnormalities and Tests of Asset Pricing Theories

  • Author(s): JOHN AFFLECK‐GRAVES, BILL MCDONALD
  • Published: Apr 30, 2012
  • Pages: 889-908
  • DOI: 10.1111/j.1540-6261.1989.tb02629.x

ABSTRACT

The robustness of the multivariate test of Gibbons, Ross, and Shanken (1986) to nonnormalities in the residual covariance matrix is examined. After considering the relative performance of various tests of normality, simulation techniques are used to determine the effects of nonnormalities on the multivariate test. It is found that, where the sample nonnormalities are severe, the size and/or power of the test can be seriously misstated. However, it is also shown that these extreme sample values may overestimate the population parameters. Hence, we conclude that the multivariate test is reasonably robust with respect to typical levels of nonnormality.

Jump to menu

Main Navigation

Search the Site / Journal

Search Keywords

Search Tips

Members' Login

Credentials

Members' Options

Site Footer

View Mobile Version